Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Get burning sensation after urinating. Had Kidney stones and suspected gout. Can uric acid be the reason?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3136 Questions
Question
I'm a female. Occasionally get burning sensation about 5 minutes after urinating. No problem during the act and colour is fine. Everything ok after my next visit to lavatory.. I have had suspected gout last year. I also have had kidney stones. High uric acid,maybe would cause this?
Posted Mon, 24 Jun 2013 in General Health
 
 
Answered by Dr. Ivan Romic 28 minutes later
Hi madam and welcome to XXXXXXX Thank you for your query.

There are few possible causes: most common is urinary infection which can cause burning pain while urinating or after it. Secondly, it can be caused by microstones which pass with urine but cause micro-injures of urethra or bladder. It would cause blood in urine which doesn't need to be visible by eye. High uric don't cause pain by itself, but high uric can increase risk of stones formation so you are right, this can be the problem.

The possible cause can be isolated by a simple urine analysis. Also check your basic blood tests and do kidney ultraound. This would verify if any of the disorder I mentioned exists.

In the interim, you should limit high-urate food, alcohol, fats and high fructose food. Also take plenty of fluids, water, green and cranberry teas.

Hope this helps. Let me know if you need clarifications.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions